Oklahoma, 2004Damaging Winds in Oklahoma, August 4, 2004
August 4, 2004 · NWS OUN · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 4, 1:38 PM CST, 12 minutes earlier.
Area forecast discussion, Aug 4, 1:38 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT WED AUG 4 2004
.DISCUSSION...
SHWRS/TSTMS CAUSED BY A MID-LVL TROUGH HAVE BEGUN TO DIMINISH AND
MOVE INTO NORTH TX THIS AFTN. MEANWHILE...SHWRS/TSTMS HAVE BEGUN TO
DEVELOP IN SW OK ALONG/AHEAD OF A FRONT WHICH WAS LOCATED ACROSS
PORTIONS OF CENTRAL AND SOUTHWEST OK THIS AFTN. FRONT WILL CONT TO
MOVE ACROSS THE FA EVENTUALLY MOVING INTO N TX TONIGHT. SHWRS/TSTMS
WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHERN OK AND W N TX NEAR THE
FRONT OVERNIGHT. STORMS WILL ALSO BE POSSIBLE IN W OK TONIGHT FROM
CONVECTION IN THE HIGH PLAINS POSSIBLY MOVING INTO THE FA. UPR RIDGE
BEGINS TO BREAK DOWN THIS WEEKEND WITH NW FLOW DEVELOPING ALOFT OVR
THE AREA...WITH TSTMS POSSIBLE OVR THE WEEKEND. MODELS INDICATING AN
UPR LOW MOVING OUT OF CANADA ACROSS THE NORTHERN PLAINS INTO THE
GREAT LAKES REGION LATE THIS WEEKEND INTO EARLY NEXT WEEK. ANOTHER
COLD FRONT ASSOCIATED WITH THIS UPR LOW WILL MOVE ACROSS THE FA SUN
NIGHT/MON BRINGING A CHANCE OF SHWRS/TSTMS.
FRONT MOVING ACROSS THE AREA TODAY WILL BRING COOLER TEMPS THURS
INTO THE WEEKEND. THE COLD FRONT EXPECTED TO MOVE ACROSS THE FA LATE
THIS WEEKEND INTO EARLY NEXT WEEK WILL BRING A REINFORCING SHOT OF
COOL AIR KEEPING TEMPS BELOW SEASONABLE LEVELS INTO THE MIDDLE OF
NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 69 88 65 88 / 10 10 10 10
HOBART OK 69 90 66 90 / 20 10 10 30
WICHITA FALLS TX 73 93 69 91 / 30 10 10 20
GAGE OK 65 87 64 87 / 20 10 20 30
PONCA CITY OK 65 86 62 86 / 0 0 10 10
DURANT OK 73 90 66 89 / 30 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
25
Hazardous weather outlook, Aug 4, 10:50 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT WED AUG 4 2004
OKZ004>048-050>052-TXZ083>090-051200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL AFFECT PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...
AND WESTERN NORTH TEXAS... THIS AFTERNOON AND EVENING. NO ORGANIZED
SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A COLD FRONT WILL MOVE SOUTH INTO CENTRAL OKLAHOMA THIS AFTERNOON...
AND CONTINUE INTO NORTH-CENTRAL TEXAS AND EXTREME SOUTHEAST OKLAHOMA
BY EARLY EVENING. SCATTERED THUNDERSTORMS MAY REDEVELOP ALONG THE
FRONT THIS AFTERNOON AND EVENING...AFFECTING WESTERN NORTH TEXAS AND
SOUTHERN OKLAHOMA. A STRENGTHENING CAP WILL LIMIT THE POTENTIAL FOR
REDEVELOPMENT THIS AFTERNOON. IF SUFFICIENT SURFACE HEATING OCCURS
AHEAD OF THE FRONT...THE CAP MAY BE OVERCOME. RELATIVELY WEAK WINDS
ALOFT WILL LIMIT THE CHANCES OF ORGANIZED SEVERE THUNDERSTORMS.
BEHIND THE COLD FRONT...EAST TO NORTHEAST WINDS AT THE SURFACE WILL
CREATE UPSLOPE FLOW CONDITIONS OVER THE CENTRAL AND SOUTHERN HIGH
PLAINS. RESIDUAL MOISTURE IMMEDIATELY BEHIND THE FRONT MAY PROVIDE
SUFFICIENT INSTABILITY FOR THUNDERSTORM DEVELOPMENT OVER THE HIGHER
TERRAIN IN RESPONSE TO LIFTING FROM THE UPSLOPE FLOW. IF STORMS
DEVELOP...A FEW COULD DRIFT INTO WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT
OTHER HAZARDOUS WEATHER...
THE MORNING AND EARLY-AFTERNOON STORMS... COMBINED WITH THE
ADVANCING COLD FRONT WILL GREATLY LIMIT THE HOT WEATHER THAT WAS
ORIGINALLY EXPECTED TODAY. ALTHOUGH A FEW AREAS MAY REACH DANGEROUS
HEAT LEVELS THIS AFTERNOON... MOST OF THE REGION WILL BE
SIGNIFICANTLY LESS HOT THAN THE LAST SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO AT LEAST THE FIRST PART OF
NEXT WEEK UNDER PERSISTENT NORTHWEST FLOW ALOFT. CHANCES ON ANY
GIVEN DAY WILL REMAIN SMALL...BUT THE BEST CHANCES CURRENTLY APPEAR
TO BE LATE SUNDAY NIGHT AND MONDAY WHEN ANOTHER UNSEASONABLY STRONG
COLD FRONT IS FORECAST TO MOVE INTO THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
CMSThunderstorm Wind, Tillman
- When
- August 4, 1:50 PM CST
- Where
- Tillman County, Tipton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.500, -99.133
A tree approximately 3 feet in diameter fell on a house. Minor damage to the home was reported.
Thunderstorm Wind, Tillman
- When
- August 4, 2:05 PM CST
- Where
- Tillman County, Frederick
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.383, -99.017
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Strong Wind in Ohio, August 4, 20041 death · $70,000 · 50 kt wind · 2 events
- Tornado in Pennsylvania, August 4, 2004$200,000 · F1 · 1 event
- Flash Flooding in Missouri, August 4, 2004$300,000 · 4 events
- Tornado in Pennsylvania, August 4, 2004$100,000 · F1 · 1 event
- Flash Flood and Damaging Wind in New Mexico, August 4, 2004$200,000 · 61 kt wind · 2 events
- Tornado in Pennsylvania, August 4, 2004$50,000 · F1 · 1 event
- Flash Flooding and Lightning Strike in Colorado, August 4 to 5, 20045 injured · 3 events
- Damaging Winds in Maryland, August 4, 2004$32,000 · 55 kt wind · 14 events
- Damaging Winds in Kentucky, August 4, 2004$42,000 · 50 kt wind · 5 events
- Damaging Wind in Kentucky, August 4, 2004$50,000 · 52 kt wind · 1 event
- Damaging Winds in Arkansas, August 4, 2004$37,000 · 50 kt wind · 3 events
- Damaging Wind in Nebraska, August 4, 2004$25,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417667, 5417668.